MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC LEMAITRE OVER-THE-WIRE EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC LEMAITRE OVER-THE-WIRE EMBOLECTOMY CATHETER
Model Number 1651-38
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have not received the complaint device for investigation since the complaint device has been discarded by the user.Hence, we could not conclusively determine the root cause of the defect.The surgeon stated that he observed necking of the catheter lumen near the y-connector after he removed the catheter from the patient's vessel.The necking of the catheter lumen likely occluded the irrigation lumen and prevented the balloon from deflating.Based on the limited information provided to us, it is possible that the user might have used excessive force to remove the clot during the thrombectomy procedure that resulted in a necking of the catheter lumen.But without the returned device, we remain inconclusive about the root cause of this defect.As stated in the ifu, the arterial embolectomy catheter is not recommended for the removal of fibrous, adherent or calcified material ( eg.Chronic clot, atherosclerotic plaque ).This catheter is not designed to withstand the additional pull force needed to remove these materials.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature.There was no harm to the patient because of this malfunction.
 
Event or Problem Description
During the thrombectomy procedure, when the surgeon attempted to deflate the balloon of the lemaitre over-the-wire embolectomy procedure, he was unable to deflate the balloon.He observed an elongation of the catheter extrusion near the y-connector.The surgeon then replaced the catheter to complete the procedure.There was no harm to the patient because of this incident.

Brand Name
LEMAITRE OVER-THE-WIRE EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC
63 second ave
burlington MA 01803
MDR Report Key12636656
Report Number1220948-2021-00096
Device Sequence Number5997213
Product Code DXE
UDI-Device Identifier00840663100668
UDI-Public00840663100668
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022145
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1651-38
Device Catalogue Number1651-38
Device Lot NumberOTW4731
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2021
Initial Report FDA Received Date10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1